Sloan, I. H.
July 2007
Computational Methods in Applied Mathematics;2007, Vol. 7 Issue 3, p239
Academic Journal
Finite-order weights have been introduced in recent years to describe the often occurring situation that multivariate integrands can be approximated by a sum of functions each depending only on a small subset of the variables. The aim of this paper is to demonstrate the danger of relying on this structure when designing lattice integration rules, if the true integrand has components lying outside the assumed finite-order function space. It does this by proving, for weights of order two, the existence of 3-dimensional lattice integration rules for which the worst case error is of order O(N-½), where N is the number of points, yet for which there exists a smooth 3-dimensional integrand for which the integration rule does not converge.


Related Articles

  • Completeness of decoherence functionals. Schreckenberg, Stephan // Journal of Mathematical Physics;Sep95, Vol. 36 Issue 9, p4735 

    Examines the behavior of consistent sets associated with particular decoherence functional d. Identification of the space of propositions; Lattice of projectors in some Hilbert space; Use of the classification theorem for decoherence.

  • Rapidly convergent expansion method for calculating the effective conductivity of... Simovski, Constantin; He, Sailing // Journal of Applied Physics;10/1/1999, Vol. 86 Issue 7, p3773 

    Introduces an exact method used for determining the electric potential in an infinite lattice of particles described by curvilinear coordinates in which Laplace's equation separates. Problem formulation and description of the method; Case of spherical inclusions; Numerical results and comparison...

  • Functions of two-dimensional Bravais lattices. Folkins, Ian // Journal of Mathematical Physics;Jul91, Vol. 32 Issue 7, p1965 

    The symmetries of a function are considered that takes as its argument an arbitrary two-dimensional Bravais lattice, represented by a 2×2 matrix. Rotating the lattice corresponds to multiplying its matrix on the right by an element of SO(2). Matrices related by left multiplication of an...

  • The construction of good extensible Korobov rules. Dick, J.; Pillichshammer, F.; Waterhouse, B. J. // Computing;Feb2007, Vol. 79 Issue 1, p79 

    In this paper, we introduce construction algorithms for Korobov rules for numerical integration which work well for a given set of dimensions simultaneously. The existence of such rules was recently shown by Niederreiter. Here we provide a feasible construction algorithm and an upper bound on...

  • Functionals subordinate to converging series and some applications. Gainullova, S.; Fomenko, T. // Mathematical Notes;Jul2014, Vol. 96 Issue 1/2, p294 

    The article discusses a study about the functional subordinate to convering series and some applications. The study introduces the notion of a functional subordinate to a converging series which is a generalization of the notion of (a, B)-search functional. The notation and terminology, such as...

  • FUNCTIONAL FORMS OF WORLDVIEW: CLASSIFICATION AND GENERAL DESCRIPTION. Petrovich, Myakinnikov Sergey // Theory & Practice of Social Development;2013, Issue 12, p1 

    The article suggests a classification of worldview functional forms, the functionals. The author specifies definitions of the functionals, comparing them with each other, and gives general description of the functional manifestations of the world-view from the ontological, epistemological and...

  • Boundary interpolation in weak Lipschitz classes. Vasin, A. // Journal of Mathematical Sciences;Feb2009, Vol. 156 Issue 5, p761 

    For the Lipschitz spaces with the weak modules of continuity $\omega _\alpha \left( t \right) = \exp \left( { - \log ^\alpha \frac{1}{t}} \right),\;0 < \alpha < 1 $ , conditions sufficient for interpolation are found which are very close to necessary ones. Bibliography: 7 titles.

  • Interpolation properties of scales of Banach spaces. Bykov, Yu.; Ovchinnikov, V. // Mathematical Notes;Nov/Dec2006, Vol. 80 Issue 5/6, p761 

    It is shown that any interpolation scales joining weight spaces L p or similar spaces have many remarkable properties. Not only are such scales intrinsically interpolation scales, but an analog of the Arazy-Cwikel theorem describing interpolation spaces between the spaces from the scale is valid.

  • Evaluation of Multivariate Integrals via Fluctuationlessness Theorem and Taylor’s Remainder. GÜRVİT, Ercan; BAYKARA, N. A.; DEMİRALP, Metin // AIP Conference Proceedings;8/13/2009, Vol. 1148 Issue 1, p128 

    A recently developed Fluctuationlessness Method is used in approximating the multiple remainder terms of the integral of the multivariate Taylor expansion. This provides us with a new numerical integration method for multivariate functions.


Read the Article


Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics